1. Health
Amber J. Tresca

Will the Side Effects from Prednisone Go Away?

By October 4, 2013

Follow me on:

Prednisone can be very effective in getting acute IBD symptoms under control, but the list of potential side effects that this drug can cause is extensive. There's not much worse than being sick and then having side effects like hair growth and irritability stack up on top of your other problems. There are certain measures that can be taken to lessen the side effects, but almost everyone has some kind of difficulty while taking the higher doses of prednisone. At what dosage are side effects common, and will they reverse once the prednisone is stopped?

More about prednisone:

Comments
January 29, 2008 at 10:03 pm
(1) emily says:

im taking 60mg of prednisome everyday…for a month already…my face is about to explot and im angry all the time i dont wanna talk to anybody i dont feel like goin to skool i avoid everything that i used to love to do..i barely get out of my house…this side effects are killing me..but i see good results that is what is making me not stop taking this drung anymore..because otherwise i wouldnt keep up with this treatment…but my question is …how long does it takes to this side effects to go away? plz anyone can help me…!! thanks

July 19, 2008 at 6:01 pm
(2) hew says:

don’t have answer to this, asking it myself just today, found your mournful complaint and sympathize with you. Wife was on 60 for month, then 40 two wks, then 30 two more, now 10..recheck in two weeks. same side-eff., also others (constipation/hemorrhoid) shakes, feet tingle (was also on a heart med that can cause). now that time has passed since your post, can you relate your experience and better answer the question yourself now? thank you and good luck

July 30, 2009 at 5:48 pm
(3) MONICA says:

My dad recentley began taking Prednisone for about 7 days at 60MG. He quckly began to display signs of disorientation and became unware of his surroundings. It happen very quickly and to the extreme.The doctors insist that he needs to reamin on Prednisone but are lowering the dosage to 20MG but I am still afraid that it will still be doing him more harm than good. Does anyone have experience with this? Any imput would be appreciated.
Thank you
M

July 31, 2009 at 9:22 pm
(4) ibdcrohns says:

Typically you can’t just stop taking prednisone suddenly, because that can cause other problems. So maybe that’s the reason they didn’t stop it but lowered it. Are they going to taper him down from the 20 mg to get him completely off it?

August 1, 2009 at 5:39 am
(5) Heena says:

I was started off on 35 mg 10 years ago. Gradually decrease the dosage by 5 mg every week and seize after six weeks. But had o go back after about 2 weeks. Took around 7-8 years to completely wean off. Side effects do gradually lessen and some completely gone. Puffiness on the face, hair loss, lethargic,
spots on face were some of the side effects I had.

September 8, 2009 at 12:50 am
(6) kevin says:

Been on it ten years. Same as the story above basically. I have not had a week without prednisone in ten years. I started on 80 every day and am now down to 7.5 mg every other day. I still have a moon face and occasional insomnia. All my other side effects are practically gone.

February 21, 2014 at 8:51 am
(7) patrick says:

im in similar situatiion , did u get sick when going under 20 , and did u know if uour adrenal system was working properly?

Leave a Comment

Line and paragraph breaks are automatic. Some HTML allowed: <a href="" title="">, <b>, <i>, <strike>

©2014 About.com. All rights reserved.

We comply with the HONcode standard
for trustworthy health
information: verify here.